Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Brownsville, TX

May 3, 20074 counties in Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 3, 2007, 1:55 AM CDT for 4 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 1:55 AM CDT (06:55 UTC)
Expired
May 3, 2007, 2:30 AM CDT
In force
35 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 75 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 10:48 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1847 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 030655
SVRBRO
TXC061-215-261-489-030730-
/O.NEW.KBRO.SV.W.0022.070503T0655Z-070503T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
155 AM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN BENITO...LA FERIA...HARLINGEN...
  BROWNSVILLE...
  HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...WESLACO...SAN MANUEL...SAN JUAN...
  PHARR...MISSION...MERCEDES...MCALLEN...HIDALGO...EDINBURG...
  EDCOUCH...DONNA...ALAMO...
  SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
  WILLACY COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...RAYMONDVILLE...PORT MANSFIELD...

* UNTIL 230 AM CDT

* AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF SEBASTIAN...OR ABOUT 7 MILES NORTHEAST OF EDCOUCH...
  AND MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMBES BY 200 AM CDT...
  HARLINGEN BY 205 AM CDT...
  RIO HONDO AND 6 MILES NORTHEAST OF SAN BENITO BY 210 AM CDT...
  LOS FRESNOS AND 9 MILES NORTHEAST OF RANCHO VIEJO BY 220 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING 
FOR DEEP SOUTH TEXAS.

LAT...LON 2677 9813 2615 9859 2583 9748 2657 9726

$$

KL
1 follow-up statement
000 
WWUS54 KBRO 030714
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
214 AM CDT THU MAY 3 2007

TXC061-215-261-489-030730-
/O.CON.KBRO.SV.W.0022.000000T0000Z-070503T0730Z/
HIDALGO TX-WILLACY TX-CAMERON TX-KENEDY TX-
214 AM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHWESTERN KENEDY...CAMERON...WILLACY AND HIDALGO COUNTIES...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR SAN BENITO...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF RANCHO VIEJO BY 225 AM CDT...
  LOS FRESNOS AND BAYVIEW BY 230 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2677 9813 2615 9859 2583 9748 2657 9726

$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:30 AM CDT, 25 minutes earlier.

Area forecast discussion, May 3, 1:30 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 AM CDT THU MAY 3 2007

.DISCUSSION...TOR WATCH 216 IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING. LINE OF SVR TSTMS CONTINUES TO EDGE EAST OVER ALL OF THE
RGV THIS MORNING...AS VOLATILE ATM IS LIFTED BY UPPER SHORT WAVE.
DIME-SIZE HAIL AND DAMAGING WINDS HAVE BEEN ASSOCIATED WITH THIS
LINE OF TSTMS CURRENTLY MVG EAST OVR CENTRAL STARR AND BROOKS
COUNTIES...SOON TO ENTER HIDALGO AND KENEDY COUNTIES.
&&

.MARINE...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 50 KNOTS WILL ENTER THE
LAGUNA MADRE AND ADJACENT GULF WATERS BETWEEN 4 AND 5 AM TODAY.
THESE SEVERE THUNDERSTORMS WILL CREATE WIND GUSTS OF 40 TO 50 KNOTS
OVER THE GULF WATERS OF DEEP SOUTH TEXAS...ALONG WITH SMALL HAIL AND
THE POSSIBILITY OF WATER SPOUTS. MARINERS SHOULD REMAIN IN PORT THIS
MORNING...UNTIL THIS DANGEROUS LINE OF SEVERE THUNDERSTORMS MOVES
OFFSHORE. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO
AND TELEVISION OR YOUR LOCAL CABLE OUTLET FOR THE LATEST INFORMATION
ON THIS DANGEROUS SITUATION. A MODERATE ONSHORE FLOW WILL PERSIST
THURSDAY THROUGH SATURDAY WITH AN INCREASE SUNDAY AND MONDAY AS THE
NEXT UPPER THROUGH APPROACHES THE SOUTHERN PLAINS. SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED DURING THE LATTER HALF OF THE
WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION...DANGEROUS TSTMS WILL MOVE THRU REGIONAL AERODROMES THIS
MORNING...WITH WIND GUSTS NEAR 60 MPH...AND DIME-SIZE HAIL. AFTER
THIS LINE OF SEVERE THUNDERSTORMS PASSES EAST INTO THE GULF OF
MEXICO AT 5 OR 6 AM...MVFR CONDITIONS SHOULD PREVAIL THROUGH MID
MORNING WITH VFR AND TEMPO MVFR CEILINGS ANTICIPATED THROUGH
THURSDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  77  90  79 /  30   0   0   0
BROWNSVILLE          89  77  91  79 /  30   0   0   0
HARLINGEN            91  75  94  78 /  30   0   0   0
MCALLEN              93  77  96  79 /  30   0   0   0
RIO GRANDE CITY      96  78  98  79 /  30   0   0   0
SOUTH PADRE ISLAND   85  78  87  79 /  30   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TOR WATCH FOR ALL OF DEEP S TX THRU 6 AM.
MARINE WEATHER STATEMENT THROUGH MID MORNING FOR DANGEROUS WINDS
AND HAIL...ALONG WITH WATERSPOUT FORMATION.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

58/68/STRAUB/VEGA
Hazardous weather outlook, May 2, 11:13 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1113 PM CDT WED MAY 2 2007

TXZ248>257-031200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1113 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH
TEXAS. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
UNTIL 6AM. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE REGION OVERNIGHT BRING THE THREAT FOR LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. STORMS WILL ALSO
BRING STRONG WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES AND A MODERATE RISK OF RIP CURRENTS WILL BE
POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REMAIN ALERT FOR SEVERE WEATHER AND
SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

64

In the hours before

Special weather statement, May 2, 10:06 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1006 PM CDT WED MAY 2 2007

TXZ248>254-030400-
INLAND WILLACY TX-JIM HOGG TX-ZAPATA TX-BROOKS TX-STARR TX-HIDALGO
TX-KENEDY TX-
1006 PM CDT WED MAY 2 2007

...A LINE OF SEVERE THUNDERSTORMS IS MOVING TOWARD THE WESTERN
PORTIONS OF DEEP SOUTH TEXAS FROM ADJACENT MEXICO...

...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR WESTERN PORTIONS
OF DEEP SOUTH TEXAS DURING THE NEXT TWO HOURS...

A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER THE RIO GRANDE
VALLEY TONIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY TO OUR
NORTHWEST WILL SLOWLY MOVE EAST OVERNIGHT...BRINGING SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS TO WESTERN
PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING ZAPATA AND JIM HOGG
COUNTIES INITIALLY. TORNADOES MAY ALSO DEVELOP IN THIS ENVIRONMENT.
IT IS STILL UNCERTAIN WHETHER THIS DANGEROUS CONVECTION WILL DEVELOP
FURTHER SOUTH...AND RESIDENTS OF DEEP SOUTH TEXAS SHOULD REMAIN
ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. A TORNADO
WATCH IS CURRENTLY IN EFFECT JUST NORTHWEST OF THE RIO GRANDE VALLEY
UNTIL 1 AM CDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND
TELEVISION OR YOUR LOCAL CABLE OUTLET FOR ANY ISSUANCE OF WARNING
FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. PHILO

PHILO
Local storm report, May 2, 11:41 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1141 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             6 S SAN YGNACIO         26.95N 99.45W
05/02/2007  E0.75 INCH       XXX                XX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFF REPORTED DIME TO PENNY SIZED HAIL 6
            MILES SOUTH OF SAN YGNACIO

&&

JSTRAUB
Local storm report, May 2, 11:49 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             ZAPATA                  26.89N 99.26W
05/02/2007  E0.50 INCH       ZAPATA             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZE HAIL IN CITY OF ZAPATA

&&

JSTRAUB
Local storm report, May 3, 1:39 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
139 AM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             5 E GARCIASVILLE        26.33N 98.64W
05/03/2007  E0.88 INCH       STARR              TX   TRAINED SPOTTER

            STORM SPOTTER REPORTED NICKEL SIZE HAIL IN LA GRULLA

&&

JSTRAUB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 10:44 PM CDTSevere Thunderstorm WarningBROZapata61 min
May 2, 11:39 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata66 min
May 3, 12:42 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr48 min
May 3, 1:09 AM CDTMarine Weather StatementBRO4 hr
May 3, 1:28 AM CDTSevere Thunderstorm WarningBROHidalgo, Starr, Willacy32 min
May 3, 2:04 AM CDTSpecial Marine WarningBRO56 min
May 3, 2:12 AM CDTSpecial Marine WarningBRO63 min
May 3, 2:24 AM CDTSevere Thunderstorm WarningBROCameron, Kenedy, Willacy21 min
May 3, 2:48 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo27 min
May 3, 3:04 AM CDTSpecial Marine WarningBRO86 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.